I am 33 and have been having abnormal vaginal breakthrough bleeding. My OBGYN put me on progestin about a year ago because he suspected I was no longer ovulating (very long periods, lots of brown/black flow). I felt better while taking the progestin, however I had an unusual bleeding pattern (spotted at different times other than when I should have had the regular flow). So my Dr. put me on a very low dose BC pill, which I felt better on even than on the progestin, but I was still having breakthrough bleeding (light brown flow w/ black "chunks"). Since then, I have been on two other BC pills (the higher estrogen pills make me feel rotten), but am still having some breakthrough bleeding. My Dr. is obviously convinced it is a hormonal imbalance, but I am concerned that it might be something more. How long should I continue with this 'changing the BC route', and when should I say, "Hey, maybe we should run some tests or something?"
See another doctor for a second opinon. Your current doctor isn't even treating you. All he is doing is throwing more bc pills your way. You need to go for ultrasound and get blood work done. You could have cysts and a hormanal inbalance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.